Alert archive / Nevada / High Wind Watches in 2007

High Wind Watch 5, NWS Las Vegas, NV

March 25, 2007San Bernardino County, California; Clark County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this high wind watch at Mar 25, 2007, 2:54 PM PDT for San Bernardino County, California; Clark County, Lincoln County, Nye County, Nevada. It took effect at Mar 26, 2007, 2:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 25, 2007, 2:54 PM PDT (21:54 UTC)
In effect from
Mar 26, 2007, 2:00 PM PDT
Expired
Mar 26, 2007, 11:44 AM PDT
In force
Issued by
NWS Las Vegas, NV

Counties San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 128 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 252154
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
254 PM PDT SUN MAR 25 2007

CAZ520-261100-
/O.NEW.KVEF.HW.A.0005.070326T2100Z-070327T1800Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
254 PM PDT SUN MAR 25 2007

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING. 

STRONG WEST WINDS WILL OCCUR MONDAY AFTERNOON THROUGH MONDAY
NIGHT. THE STRONGEST WINDS COULD OCCUR NEAR CANYON OPENINGS ALONG
THE EAST SLOPE OF THE SOUTHERN SIERRA. WEST WIND GUSTS OF 60 TO 70 MPH
ARE POSSIBLE. THE STRONG WINDS WILL TAPER OFF TUESDAY AFTERNOON AS
A STRONG AREA OF LOW PRESSURE EXITS THE GREAT BASIN.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO
MONITOR FORECASTS FOR THE LATEST INFORMATION. 

$$

NVZ018-019-261100-
/O.NEW.KVEF.HW.A.0005.070327T0100Z-070327T1800Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON
254 PM PDT SUN MAR 25 2007

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING. 

STRONG WEST WINDS WILL OCCUR MONDAY NIGHT THROUGH TUESDAY MORNING
IN THE LEE OF THE SPRING MOUNTAINS AND SHEEP RANGE. WEST WIND
GUSTS UP TO 60 MPH ARE POSSIBLE NEAR CANYON OPENINGS WITHIN RED
ROCK CONSERVATION AREA. THE STRONG WINDS WILL TAPER OFF TUESDAY
AFTERNOON AS A STRONG AREA OF LOW PRESSURE EXITS THE GREAT BASIN.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO
MONITOR FORECASTS FOR THE LATEST INFORMATION.


$$

CAZ523-261100-
/O.NEW.KVEF.HW.A.0005.070327T0100Z-070328T0100Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
254 PM PDT SUN MAR 25 2007

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON. 

STRONG WEST WINDS WILL OCCUR ACROSS WESTERN SAN BERNARDINO COUNTY 
MONDAY NIGHT THROUGH TUESDAY. WEST WIND GUSTS UP TO 60 MPH ARE
POSSIBLE PRODUCING AREAS OF BLOWING DUST AND SAND. THE STRONG
WINDS WILL TAPER OFF TUESDAY EVENING AS A STRONG AREA OF LOW
PRESSURE EXITS THE GREAT BASIN.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO
MONITOR FORECASTS FOR THE LATEST INFORMATION.

$$

PIERCE
2 follow-up statements
000 
WWUS75 KVEF 261040
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
340 AM PDT MON MAR 26 2007

CAZ523-261845-
/O.NEW.KVEF.WI.Y.0013.070326T2000Z-070327T0100Z/
/O.CON.KVEF.HW.A.0005.070327T0100Z-070328T0100Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
340 AM PDT MON MAR 26 2007

...WIND ADVISORY IN EFFECT FROM 1 PM TO 6 PM PDT THIS AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 6 PM PDT THIS
AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING
THROUGH TUESDAY AFTERNOON. 

WEST WINDS WILL DEVELOP ACROSS THE WESTERN PORTION OF SAN
BERNARDINO COUNTY THIS AFTERNOON AS A STRONG PACIFIC STORM MOVES
INTO NORTHERN CALIFORNIA. WEST WINDS BETWEEN 20 AND 30 MPH WITH
GUSTS TO AROUND 45 MPH ARE EXPECTED THIS AFTERNOON.

STRONG WEST WINDS WILL CONTINUE TONIGHT AND INTO TUESDAY AND AS
THE STORM MOVES OVER THE AREA MAY INCREASE FROM THOSE EXPECTED
THIS AFTERNOON. WIND GUSTS UP TO 60 MPH ARE POSSIBLE TONIGHT AND
TUESDAY...PRODUCING AREAS OF BLOWING DUST AND SAND. THE STRONG
WINDS WILL TAPER OFF TUESDAY EVENING AS THE STORM EXITS THE GREAT
BASIN.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE
TO MONITOR FORECASTS FOR THE LATEST INFORMATION.

$$

CAZ520-261845-
/O.CON.KVEF.HW.A.0005.070326T2100Z-070327T1800Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
340 AM PDT MON MAR 26 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM 2 PM PDT THIS AFTERNOON
THROUGH TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 2 PM PDT THIS AFTERNOON
THROUGH TUESDAY MORNING. 

STRONG WEST WINDS MAY OCCUR THIS AFTERNOON AND TONIGHT AS A
PACIFIC STORM MOVES INTO THE AREA. THE STRONGEST WINDS COULD OCCUR
NEAR CANYON OPENINGS ALONG THE EAST SLOPE OF THE SOUTHERN SIERRA.
WEST WIND GUSTS OF 60 TO 70 MPH ARE POSSIBLE. THE STRONG WINDS
WILL TAPER OFF TUESDAY AFTERNOON AS THE STORM EXITS THE GREAT
BASIN.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE
TO MONITOR FORECASTS FOR THE LATEST INFORMATION.

$$

NVZ018-019-261845-
/O.CON.KVEF.HW.A.0005.070327T0100Z-070327T1800Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON
340 AM PDT MON MAR 26 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING. 

STRONG WEST WINDS MAY OCCUR TONIGHT THROUGH TUESDAY MORNING IN
THE LEE OF THE SPRING MOUNTAINS AND SHEEP RANGE. WEST WIND GUSTS
UP TO 60 MPH ARE POSSIBLE NEAR CANYON OPENINGS WITHIN RED ROCK
CONSERVATION AREA. THE STRONG WINDS WILL TAPER OFF TUESDAY
AFTERNOON AS THE STORM EXITS THE GREAT BASIN.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE
TO MONITOR FORECASTS FOR THE LATEST INFORMATION.

$$
000 
WWUS75 KVEF 261844
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1144 AM PDT MON MAR 26 2007

CAZ523-270000-
/O.UPG.KVEF.HW.A.0005.070327T0100Z-070328T0100Z/
/O.NEW.KVEF.HW.W.0004.070327T0100Z-070328T0100Z/
/O.CON.KVEF.WI.Y.0013.070326T2000Z-070327T0100Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
1144 AM PDT MON MAR 26 2007

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT
TUESDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A WIND
ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. 

WEST WINDS WILL DEVELOP ACROSS THE WESTERN PORTION OF SAN
BERNARDINO COUNTY THIS AFTERNOON AS A STRONG PACIFIC STORM MOVES
INTO NORTHERN CALIFORNIA. WEST WINDS BETWEEN 20 AND 30 MPH WITH
GUSTS TO AROUND 45 MPH ARE EXPECTED THIS AFTERNOON.

STRONG WEST WINDS WILL CONTINUE TONIGHT AND INTO TUESDAY AND AS
THE STORM MOVES OVER THE AREA MAY INCREASE FROM THOSE EXPECTED
THIS AFTERNOON. WIND GUSTS UP TO 60 MPH ARE POSSIBLE TONIGHT AND
TUESDAY...PRODUCING AREAS OF BLOWING DUST AND SAND. THE STRONG
WINDS WILL TAPER OFF TUESDAY EVENING AS THE STORM EXITS THE GREAT
BASIN.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

NVZ018-019-270000-
/O.UPG.KVEF.HW.A.0005.070327T0100Z-070327T1800Z/
/O.NEW.KVEF.HW.W.0004.070327T0600Z-070327T2300Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON
1144 AM PDT MON MAR 26 2007

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 PM
PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 4 PM PDT
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WEST WINDS WILL OCCUR TONIGHT THROUGH TUESDAY IN THE LEE
OF THE SPRING MOUNTAINS AND SHEEP RANGE. WEST WIND GUSTS UP TO 60
MPH ARE POSSIBLE NEAR CANYON OPENINGS WITHIN RED ROCK CONSERVATION
AREA. THE STRONG WINDS WILL TAPER OFF LATE TUESDAY AFTERNOON AS
THE STORM EXITS THE GREAT BASIN.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ524>526-270000-
/O.NEW.KVEF.HW.W.0004.070327T0100Z-070328T0100Z/
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
INCLUDING THE CITIES OF...BAKER...MOHAVE NATIONAL PRESERVE...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS
1144 AM PDT MON MAR 26 2007

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT
TUESDAY. 

STRONG WEST WINDS WILL CONTINUE TONIGHT AND INTO TUESDAY AND AS
THE STORM MOVES OVER THE AREA MAY INCREASE FROM THOSE EXPECTED
THIS AFTERNOON. WIND GUSTS UP TO 60 MPH ARE POSSIBLE TONIGHT AND
TUESDAY...PRODUCING AREAS OF BLOWING DUST AND SAND. THE STRONG
WINDS WILL TAPER OFF TUESDAY EVENING AS THE STORM EXITS THE GREAT
BASIN.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

NVZ015-016-020-022-270000-
/O.NEW.KVEF.WI.Y.0014.070327T0700Z-070327T2300Z/
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM...JEAN...
SEARCHLIGHT...CAL-NEV-ARI
1144 AM PDT MON MAR 26 2007

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PDT
TUESDAY. 

SOUTHWEST WINDS WILL INCREASE ACROSS CLARK AND LINCOLN COUNTIES BY
LATE EVENING AS A STRONG AREA OF LOW PRESSURE AND ASSOCAITED COLD
FRONT APPROACH. SOUTHWEST WINDS 20 TO 30 MPH WITH GUST TO 50 MPH
ARE POSSIBLE AFTER MIDNIGHT. THE WIND WILL BECOME MORE WESTERLY
TUESDAY WITH WIND SPEEDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 45
MPH. WIND SPEEDS THIS HIGH WILL PRODUCE AREAS OF BLOWING DUST OR
SAND.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

CAZ520-270000-
/O.UPG.KVEF.HW.A.0005.070326T2100Z-070327T1800Z/
/O.EXB.KVEF.WI.Y.0013.070326T2100Z-070327T2300Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
1144 AM PDT MON MAR 26 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PDT TUESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

STRONG SOUTH WINDS WILL OCCUR THIS AFTERNOON AND TONIGHT AS A
PACIFIC STORM MOVES INTO THE AREA. THE STRONGEST WINDS COULD OCCUR
NEAR CANYON OPENINGS ALONG THE EAST SLOPE OF THE SOUTHERN SIERRA.
WEST WIND GUSTS OF 60 TO 70 MPH ARE POSSIBLE. THE WINDS WILL SHIFT
TO THE NORTHWEST AND BEGIN TO TAPER OFF LATE TUESDAY AFTERNOON AS
THE STORM EXITS THE GREAT BASIN.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

CAZ521-522-NVZ014-017-270000-
/O.EXB.KVEF.WI.Y.0013.070326T2100Z-070327T2300Z/
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER...
PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
1144 AM PDT MON MAR 26 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PDT TUESDAY. 

SOUTHEAST TO SOUTH WINDS WILL DEVELOP ACROSS INYO...NYE AND
ESMERALDA COUNTIES THIS AFTERNOON AS A STRONG PACIFIC STORM MOVES
INTO NORTHERN CALIFORNIA. SOUTHEAST WINDS BETWEEN 20 AND 35 MPH
WITH GUSTS TO AROUND 50 MPH ARE EXPECTED.

STRONG NORTHWEST WINDS WILL CONTINUE TONIGHT AND INTO TUESDAY. 
THE WINDS WILL PRODUCE AREAS OF BLOWING DUST AND SAND. THE STRONG
NORTHWEST WINDS WILL TAPER OFF LATE TUESDAY AFTERNOON AS THE
STORM EXITS THE GREAT BASIN.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

PIERCE

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Mar 25, 8:48 AM PDT, 6 hours 6 minutes earlier.

Area forecast discussion, Mar 25, 8:48 AM PDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
848 AM PDT SUN MAR 25 2007

.SYNOPSIS...DRY WEATHER ALONG WITH ABOVE NORMAL TEMPERATURES WILL
PREVAIL ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT BASIN TODAY. A
STRONG PACIFIC STORM WILL MOVE ACROSS THE AREA TUESDAY AND RESULTING
IN AN INCREASE IN WIND MONDAY...FOLLOWED BY MUCH COOLER TEMPERATURES
AND A CHANCE OF RAIN AND SNOW SHOWERS TUESDAY.
&&

.UPDATE...SATELLITE IMAGERY SHOWING EXTENSIVE AREA OF MID/HIGH
CLOUDS MOVING INTO NORTHERN CALIFORNIA AND NEVADA AHEAD OF STRONG
TROUGH IN THE EASTERN PACIFIC. AREA OF CLOUDINESS ACTUALLY EXTENDS
WEST TO 150 DEGREES ALONG SOUTHERN EDGE OF TROUGH. SOME OF THE
CLOUDINESS WILL CONTINUE TO DISSIPATE/THIN AS IT ENCOUNTERS RIDGE
OVER SOUTHERN NEVADA. HOWEVER...BELIEVE CLOUDS WILL ONLY BE ON THE
INCREASE ACROSS THE NORTHERN ZONES FROM INYO COUNTY EXTENDING EAST
OVER LINCOLN COUNTY THIS AFTERNOON. STRONG WINDS STILL EXPECTED TO
DEVELOP MONDAY AFTERNOON AND CONTINUE THROUGH TUESDAY ALONG WITH
RAIN/SNOW SHOWERS AND A FEW THUNDERSTORMS. SIGNIFICANT TEMPERATURE
DROP WILL TUESDAY AS WELL WITH PASSAGE OF STRONG COLD FRONT. UPDATE
ISSUED.
&&

.PREV DISCUSSION...300 AM PDT SUN MAR 25...FLAT RIDGE TO REMAIN OVER
THE CWA TODAY AND ALTHOUGH VARIABLE HIGH LEVEL MOISTURE TO FLOW
THROUGH RIDGE AT TIMES... OVERALL MOSTLY SUNNY SKIES TO PREVAIL.
FLOW ALOFT TO BE TURNING MORE SOUTHWEST TONIGHT AND INTO MONDAY AS
TROUGH DEVELOPS OFF THE NORTHERN CALIFORNIA COAST AND THEN SHIFTS
INLAND TO OVER WESTERN NEVADA BY 12Z TUESDAY. INCREASING SURFACE
PRESSURE GRADIENTS AHEAD OF THE SYSTEM WILL CAUSE INCREASE SURFACE
WINDS MOST AREAS BY MONDAY AFTERNOON WITH BOTH NAM/GFS SHOWING MUCH
STRONGER WINDS ON TUESDAY. WILL LIKELY NEED WIND HEADLINES ACROSS
MUCH OF THE DISTRICT BOTH DAYS. AT THE SAME TIME INCREASE SOUTHWEST
FLOW/STRONG JET PUSHING INTO THE AREA PROMISES POTENTIAL FOR
DOWNSLOPE WIND EVENT ACROSS THE SOUTHERN SIERRA BUT TIMING IS
QUESTIONABLE. SOME INDICATION FROM WRF NMM THAT BRIEF EVENT MAY
OCCUR LATE THIS AFTERNOON...BUT THIS APPEARS TOO EARLY...WITH BEST
EVENT POSSIBLE FOR LATE MONDAY INTO EARLY TUESDAY AS 120KT JET NOSES
ACROSS THE AREA. AT THE SAME TIME 120KT JET ALSO ACROSS THE SOUTHERN
NEVADA SPRING MOUNTAINS WITH PSBL MTN WAVE/DOWNSLOPE ALONG THE EAST
SIDE AND INTO THE LAS VEGAS VALLEY. WILL NOT ISSUE WIND WATCHES AS
OF YET FOR THESE EVENTS...AS TIMING STILL UNCERTAIN....BUT WILL BE
MONITORING NEXT FEW MODELS RUNS. AFTER THE CONCERN FOR THE WINDS...
PRECIPITATION APPEARS WILL BE MOVING INTO THE SOUTHERN SIERRA MAINLY
AFTER 00Z TUESDAY AND THEN SPREAD EAST/SOUTH AS TROUGH SHIFTS ACROSS
THE CWA. COLD POOL ASSOCIATE WITH THE TROUGH TO RAPIDLY DROP SNOW
LEVELS BUT MAIN PRECIP LOOKS TO REMAIN OVER THE WEST SIDE OF THE
SIERRA. HOWEVER CONVECTIVE BANDS MAY ENHANCE SNOW ESPECIALLY ACROSS
THE NORTHERN MOUNTAINS...BUT DO NOT ANTICIPATE THE NEED FOR ANY
ADVISORIES. SYSTEM TO CROSS OVER THE AREA ON TUESDAY AND EXIT TO THE
EAST TUESDAY NIGHT WITH DRY NORTH FLOW DEVELOPING ACROSS THE CWA.
TEMPS TO BE ABOVE NORMAL TODAY AND AGAIN ON MONDAY UNDER
RIDGE/SOUTHWEST FLOW ALOFT...HOWEVER RAPIDLY DROP ON TUESDAY WITH
COLD FRONT/TROUGH PASSAGE..RESULTING IN A 15 TO 20 DEGREE DROP IN
HIGH TEMPERATURES ON TUESDAY.

.LONG TERM...A SOMEWHAT DRAMATIC CHANGE IN SOME OF THE MEDIUM RANGE
MODEL SOLUTIONS FOR THE FIRST COUPLE OF DAYS IN THE EXTENDED PERIOD.
THE 00Z GFS AND GFS ENSEMBLE MEAN REMAINS CONSISTENT WITH PREVIOUS
RUNS IN LIFTING THE MAIN ENERGY OF THE LOW INTO THE NORTHERN PLAINS
WEDNESDAY AND THEN INTO CANADA WEDNESDAY NIGHT WHILE LEAVING A
WEAKER SYSTEM OVER THE SOUTHERN ROCKIES. THIS IS ALSO CONSISTENT
WITH WHAT THE 12Z ECMWF HAD BEEN FORECASTING. THE LATEST
ECMWF...UKMET AND CANADIAN HOWEVER...VIRTUALLY IGNORE THIS SPLITTING
OF ENERGY SCENARIO AND KEEP ALL OF THE SYSTEM ENERGY WITH THE LOW
THAT MOVES INTO THE SOUTHERN ROCKIES. THIS COULD POTENTIALLY LEAD TO
A SLOWER SYSTEM EXIT WITH MOISTURE LINGERING LONGER OVER THE EASTERN
CWA AND A STRONGER NORTHERLY FLOW AND COOLER TEMPERATURES. CURRENT
FORECAST REMAINS CONSISTENT WITH THE PREVIOUS FORECAST PACKAGE WHICH
BASICALLY FOLLOWED THE 12Z GFS/EC. THIS MAY NEED TO BE ADJUSTED IF
THE GFS COMES IN LINE WITH THE OTHER MEDIUM RANGE MODELS. BEYOND
THAT...ALL MODELS FORECAST A STRONG RIDGE OVER THE AREA NEXT WEEKEND
WITH WELL ABOVE NORMAL TEMPERATURES.
&&

.FIRE WEATHER...A STRONG PACIFIC STORM WILL MOVE TO OFF THE NORTHERN
CALIFORNIA COAST BY MONDAY AFTERNOON RESULTING IN INCREASED WINDS
ACROSS THE DISTRICT ON MONDAY. RELATIVE HUMIDITY VALUES ON MONDAY
AFTERNOON WILL BE NEAR THE CRITICAL 15 PERCENT VALUE WITH MOST
READINGS 14 TO 19 PERCENT ACROSS THE LOWER DESERT REGIONS. AT THIS
TIME WILL NOT ISSUE A FIRE WEATHER WATCH...BUT WILL NEED TO MONITOR
NEXT 24HRS AS CONDITIONS ON MONDAY MAY CREATE POSSIBLE ERRATIC FIRE
BEHAVIOR.
&&

.AVIATION...FOR KLAS: WINDS WILL REMAIN LIGHT AND VARIABLE THROUGH
TODAY. NEXT SIGNIFICANT WEATHER EVENT WILL IMPACT KLAS BEGINNING
MONDAY AHEAD OF THE NEXT PACIFIC STORM SYSTEM. WINDS AT KLAS WILL
BECOME SOUTHWEST WITH POSSIBLE GUSTS UP TO 40 MPH BY LATE MONDAY AND
CONTINUING INTO TUESDAY.

THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: GENERALLY LIGHT WINDS UNDER 10 KTS EXPECTED IN MOST
AREAS TODAY EXCEPT AT KDRA AND KBIH WHERE WIND SPEEDS BETWEEN 10 AND
15 KTS ARE POSSIBLE. STRONG SOUTHWEST WINDS ARE EXPECTED AREA WIDE
MONDAY AND TUESDAY ALONG WITH SNOW/RAIN IN THE NORTHERN PARTS OF THE
CWA...ESPECIALLY OVER HIGHER TERRAIN. MOUNTAIN WAVES IN THE LEE OF
THE SIERRA ARE ALSO A STRONG POSSIBILITY MONDAY AND TUESDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

PIERCE/JENSEN/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 25, 6:12 AM PDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
612 AM PDT SUN MAR 25 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-260415-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
612 AM PDT SUN MAR 25 2007 /612 AM MST SUN MAR 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THE THREAT FOR HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG PACIFIC STORM MOVING ONTO THE NORTHERN CALIFORNIA COAST
LATE MONDAY AND ACROSS THE AREA ON TUESDAY WILL ALLOW FOR
INCREASED WINDS MONDAY AFTERNOON AND AGAIN ON TUESDAY. WIND GUSTS
TO OVER 50 MPH ARE LIKELY OVER THE SOUTHERN SIERRA CREST LATE
MONDAY AND TUESDAY...WHILE WIND GUSTS TO AROUND 40 MPH WILL OCCUR
OVER MANY OF THE VALLEY LOCATIONS ON TUESDAY. IN ADDITION TO THE
WINDS SCATTERED RAIN AND SNOW SHOWERS WILL BE SEEN AS THIS STORM
MOVES ACROSS THE AREA ON TUESDAY...ALONG WITH 15 TO 20 DEGREES OF
COOLING TO THE DAYTIME HIGH TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:12 PM PDTWinter Storm WatchVEFInyo21 hr

Nearby

High Wind Watches in Nevada, 2007High Wind Watches in California, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.